About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (1)

Sun, Jan 12 12:36pm · Weaning off Metoprolol in Heart Rhythm Conditions

I started tapering Metroprolol 100mg ER a month or so ago, due to too low BP. Keep in mind have lost 32 lbs over past 5 years and had been on this for 20 years. At start of 75 mg dose initially, it dramatically relieved migraines! So, I have had a reluctance to go less than 75mg. From previous reductions. Several times docs wanted me to try 50. Pulse seen very low in sleep at 42, plus have sleep apnea.
I know the migraines return, so reluctance strong. Anyway, taking 75mg now, saw Cardiologist month ago due to a second angina attack in three weeks. Usually these only every 115- 120 days. Reading this, maybe the reduction caused the second attack. Dr. Wants me off this or any beta blocker. Said taper. I have taken 50 mg now for about a month. So this is over second fill month tapering.
Having Headaches every day. Back to taken a full 100 mg Imitrex (Sumitryptiline) yesterday to prevent migraine.
I have had some malaise days, above normal for me as a chronic pain pt. But, recall you also go through this when starting on Beta Blockers for 3-4 months.
I Forced myself to shower, dress and get to store yesterday. No nap. It helped! On CPAP but didn't sleep well due to headache all night. I am watching BP everyday. I had to stop HCTZ also a month ago. Took for years, no longer helps, but Cardiologist did note leg swelling and replaced it with a low dose loop diuretic 20mg Lasix. Dr. Said if Bp goes up, to have primary prescribe LaSartan. I asked about it due to previous recall. He just said there are different ones. All my changes with reduction of BB are due to being in LBBB, a conduction issue and bradycardia. It was that or a Pacemaker. My mom died 5 weeks after getting a pacemaker at age 81 due to a contaminated lead wire. Had Superbug on it. By the time pain so bad in shoulder area, on a SAT. She was already dying. 4 days later we unplugged everything and sent her to Heaven.
So, no pacemaker for now. I am slowly tapering and will figure out what, if anything more will be needed,will work for BP and Migraines.
On 100mg had gotten as low as 95/60, on 75mg 115/67, on 50 mg 134/75, pulse is better was low 42 high to 64, running about 57 Ave. Now. Pretty good for LBBB. PS have 30%+ block of LAD, this is vessel causing Pritzmetal angina symptoms. As a RN, BSN, MHA, And a patient, I suggest taper with Dr. Assistance and the longer you are on it, the slower and more methodical the tapering should be with daily recording of BP and any significant symptoms. Any severe symptoms, call a squad. Make appt. To see your doctor in advance. Like me may need another BP med or migraine prevention med. Best of luck! Keep on…keeping on!

Beach Grandma